MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA CARINA; VENTILATORS, INTENSIVE CARE
Model Number 5704110
Medical Device Problem Codes Premature Discharge of Battery (1057); Failure to Deliver (2338); Complete Loss of Power (4015)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reportedly the hospitals engineer checked the device and identified a battery failure that prevented normal charging and discharging - the battery was replaced.The event was reported by the user facility to the national authority only - draeger was not involved in device check or analysis of the reported event.The affected device was manufactured in november 2019 and is not under maintenance contract with draeger - no further information could be obtained.The manufacturer is not able to perform an investigation to either confirm or deny the reported event.It is not possible to draw a reliable conclusion about the root cause of the event or if appropriate measures and repairs have been performed after the event.It must be clearly remarked that batteries are subject to maintenance and exchange according to the device instructions.The maintenance state of the affected battery is unknown.The charge indicator of the battery is not appropriate to check its maintenance state ¿ an overaged battery may not be capable to supply the device with energy despite being indicated as fully or sufficiently charged.
 
Event or Problem Description
It was reported that, while being on patient transport, the ventilator suddenly alarmed, then powered off and could not be turned on again.The patient was immediately ventilated by a breathing bag and re-connected to another ventilator - no injury or serious impairment of patients state of health was reported.

Brand Name
CARINA
Common Device Name
VENTILATORS, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21176987
Report Number9611500-2025-00041
Device Sequence Number18300182
Product Code CBK
UDI-Device Identifier04048675398516
UDI-Public(01)04048675398516(11)191210(93)5704110-12
Combination Product (Y/N)N
PMA/510(K) Number
K072885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5704110
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2025
Initial Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown